Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 26, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 15, 2022, 1:18 PM PDT for Riverside County, San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2022, 1:18 PM PDT (20:18 UTC)
- Expired
- Aug 15, 2022, 4:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The Santa Ana Mts radar (KSOX), 73 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732
WGUS56 KSGX 152018
FFWSGX
CAC065-071-152330-
/O.NEW.KSGX.FF.W.0026.220815T2018Z-220815T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
118 PM PDT Mon Aug 15 2022
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
The Apple and El Dorado burn scar in...
Riverside County in southern California...
San Bernardino County in southern California...
* Until 430 PM PDT.
* At 118 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain over the Apple and El Dorado Burn Scar. Between 0.5 and
1 inch of rain has fallen. Additional rainfall amounts of 0.75 to
1.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Apple and
El Dorado Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Apple and El Dorado Burn Scar.
* Some locations that will experience flash flooding include...
Redlands, Yucaipa, Forest Falls, Mount San Gorgonio, Beaumont,
Banning, Hwy 38 Between Yucaipa And Onyx Summit, Mountain Home
Village, Calimesa and Morongo Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall may cause
extensive and severe flash flooding of creeks, streams, and ditches
in the El Dorado and Apple Burn Scars. Severe debris flows can also
be anticipated across roads. Roads and driveways may be washed away
in places. If you encounter flood waters, climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3409 11706 3412 11684 3413 11673 3398 11675
3396 11696
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Adams2 follow-up statements
553
WGUS76 KSGX 152209
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
309 PM PDT Mon Aug 15 2022
CAC065-071-152330-
/O.CON.KSGX.FF.W.0026.000000T0000Z-220815T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-San Bernardino CA-
309 PM PDT Mon Aug 15 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT THIS
AFTERNOON FOR RIVERSIDE AND SAN BERNARDINO COUNTIES...
At 309 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain over the Apple and El Dorado Burn Scar. Between 1.0 and 1.5
inches of rain has fallen. Additional rainfall amounts of up to 0.5
inches are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Apple and El Dorado
Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Apple and El Dorado Burn Scar.
Some locations that will experience flash flooding include...
Redlands, Yucaipa, Forest Falls, Mount San Gorgonio, Beaumont,
Banning, Hwy 38 Between Yucaipa And Onyx Summit, Mountain Home
Village, Calimesa and Morongo Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall may cause
extensive and severe flash flooding of creeks, streams, and ditches
in the El Dorado and Apple Burn Scars. Severe debris flows can also
be anticipated across roads. Roads and driveways may be washed away
in places. If you encounter flood waters, climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3409 11706 3412 11684 3413 11673 3398 11675
3396 11696
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Adams637
WGUS76 KSGX 152328
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
428 PM PDT Mon Aug 15 2022
CAC065-071-152338-
/O.EXP.KSGX.FF.W.0026.000000T0000Z-220815T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-San Bernardino CA-
428 PM PDT Mon Aug 15 2022
...FLASH FLOOD WARNING FOR THE APPLE AND EL DORADO BURN SCAR WILL
EXPIRE AT 430 PM PDT THIS AFTERNOON FOR RIVERSIDE AND SAN BERNARDINO
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3409 11706 3412 11684 3413 11673 3398 11675
3396 11696
$$
SmallWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 8:49 AM PDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 15, 8:49 AM PDT, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
849 AM PDT Mon Aug 15 2022
.SYNOPSIS...
Monsoonal moisture will continue chances for mainly afternoon and
evening thunderstorms for the next week, mostly in the mountains
and deserts. A little drier and hotter inland early this week,
then increasing moisture and not as hot inland toward the end of
the week into next weekend with increasing chances for showers and
thunderstorms.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.Morning Update...
Low clouds and fog continue to dissipate this morning along the
coast per latest satellite trends. Mid-level cloudiness is also
seen across inland areas near the Coachella Valley as well.
Another day, another chance of monsoon storms! High pressure
anchored over the Great Basin will help usher in more moisture
today, where isolated thunderstorms will once again pop up across
the mountains and deserts. Latest HRRR and WRF models show
isolated activity for this afternoon into early evening, where
storms may produce locally heavy rainfall and gusty winds.
Warm and humid conditions will continue through Wednesday,
especially inland. Monsoon storm activity looks to lessen in
coverage through Wednesday, but increase by the end of the week
per latest long range models. More clouds and moisture by the end
of the week will aid to knock down these temperatures a bit,
though the humidity will remain in place.
Previous Forecast (As of 458 AM Today)...
.SHORT TERM (Today through Wednesday)...
A weak trough of low pressure will remain off the California coast
with high pressure over the Great Basin and southwest states.
There will continue to be a flow of monsoonal moisture into the
area with mid level southeast flow while higher level flow is
drier and southwest. Isolated to scattered thunderstorms are
expected to develop each afternoon in the mountains along
convergence boundaries toward the mountain ridge tops, then
migrate toward the deserts as the sea breeze moves inland.
For the Inland Empire, days will be slightly hotter and nights a
little warmer with the resulting heat risk sufficient for a Heat
Advisory for today through Wednesday.
For coastal areas, there has been just enough drying aloft for
greater coverage of coastal low clouds. Satellite imagery shows
widespread low clouds for coastal areas of San Diego County
extending inland into the far western valleys with patchy low
clouds extending into southern Orange County.
&&
.LONG TERM (Thursday through Sunday)...
Monsoonal moisture will increase going into next weekend with
more clouds and inland high temperatures not as hot. Chances for
showers and thunderstorms will increase with slight chances to
move west of the mountains and occur overnight. A low pressure
system moving to near the West Coast could bring greater drying to
portions of southern California for early next week.
&&
.AVIATION... 151530Z...Coast...Low clouds at 700-1000 feet MSL will
continue to clear through 17Z this morning. Patches of low clouds
could persist along sections of the immediate coast this afternoon.
Areas of low clouds will gradually redevelop after 05Z with bases
500-900 feet MSL and vis 2-5SM on mesas. Scatter out Tuesday by 16Z.
Otherwise... SCT clouds AOA 12000 feet MSL today through Tuesday.
Inland...ISO-SCT SHRA/TSRA will develop and dissipate over the
mountains 19-00Z with more isolated TSRA in deserts 21-01Z. CB bases
will be near 10000 feet MSL with tops to 35000 feet along with
strong up/downdrafts and locally reduced vis in RA. Otherwise... SCT
locally BKN clouds AOA 12000 feet MSL today through Tuesday.
&&
.MARINE...
No hazardous marine weather is expected through Friday.&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory from noon today to 8 PM PDT Wednesday for San
Bernardino and Riverside County Valleys-The Inland Empire.
PZ...None.
&&
UPDATE/PUBLIC...APR/17
AVIATION/MARINE...MMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:55 AM PDT | Heat Advisory | SGX | Riverside, San Bernardino | 64 hr |
| Aug 15, 3:58 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.